Alert archive / Pennsylvania / River Flood Warnings in 2017
River Flood Warning 8, NWS Binghamton, NY
NWS Binghamton, NY issued this river flood warning at Apr 1, 2017, 2:38 PM EDT for Susquehanna County, Pennsylvania; Broome County, New York. It took effect at Apr 1, 2017, 8:00 PM EDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2017, 2:38 PM EDT (18:38 UTC)
- In effect from
- Apr 1, 2017, 8:00 PM EDT
- Expired
- Apr 2, 2017, 8:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Broome County, NY, Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 24 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Susquehanna River at Conklin (CKLN6).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01503000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
228
WGUS41 KBGM 011838
FLWBGM
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Binghamton NY
238 PM EDT SAT APR 1 2017
...The National Weather Service in Binghamton has issued a flood warning for the
following rivers in New York...Pennsylvania...
Susquehanna River At Conklin affecting Broome and Susquehanna Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive over flooded roads or bridges...
Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather
Service for later developments.
For further river and weather information, you can visit ourwebsite at
weather.gov/bgm
&&
NYC007-PAC115-020638-
/O.NEW.KBGM.FL.W.0008.170402T0000Z-170403T0000Z/
/CKLN6.1.ER.170402T0000Z.170402T0600Z.170402T1200Z.NO/
238 PM EDT SAT APR 1 2017
The National Weather Service in Binghamton New York has issued a
* Flood Warning for
The Susquehanna River At Conklin.
* From this evening until Sunday evening.
* At 2 PM Saturday the stage was 11.6 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 8 PM Saturday
and crest near 12.2 feet around 2 AM Sunday. The river will fall below flood
stage after 8 AM Sunday.
* Impact...At 12.0 feet...Flood stage. Alta, River and Lawrence Roads closed in
the Town of Conklin due to minor flooding. No homes are flooded at this river
stage. Valley park in Kirkwood takes on water.
&&
LAT...LON 4211 7587 4210 7582 4198 7572 4195 7558
4194 7574 4209 7587
$$2 follow-up statements
036
WGUS81 KBGM 020043
FLSBGM
Flood Statement
National Weather Service Binghamton NY
843 PM EDT SAT APR 1 2017
...The flood warning continues for the following rivers in New York...
Pennsylvania..
Susquehanna River At Conklin affecting Broome and Susquehanna Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...
Do not drive over flooded roads or bridges...
Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather
Service for later developments.
For further river and weather information, you can visit ourwebsite at
weather.gov/bgm
&&
NYC007-PAC115-021243-
/O.CON.KBGM.FL.W.0008.000000T0000Z-170403T0000Z/
/CKLN6.1.ER.170402T0032Z.170402T0600Z.170402T1200Z.NO/
843 PM EDT SAT APR 1 2017
The Flood Warning continues for
The Susquehanna River At Conklin.
* From 9 PM Saturday until Sunday evening.
* At 8 PM Saturday the stage was 12.0 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Impact...At 12.0 feet...Flood stage. Alta, River and Lawrence Roads closed in
the Town of Conklin due to minor flooding. No homes are flooded at this river
stage. Valley park in Kirkwood takes on water.
&&
LAT...LON 4211 7587 4210 7582 4198 7572 4195 7558
4194 7574 4209 7587
$$300
WGUS81 KBGM 021436
FLSBGM
Flood Statement
National Weather Service Binghamton NY
1036 AM EDT SUN APR 2 2017
...The flood warning is cancelled for the following rivers in New York...
Pennsylvania...
Susquehanna River At Conklin affecting Broome and Susquehanna Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...
Do not drive over flooded roads or bridges...
Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather
Service for later developments.
For further river and weather information, you can visit ourwebsite at
weather.gov/bgm
&&
NYC007-PAC115-021506-
/O.CAN.KBGM.FL.W.0008.000000T0000Z-170403T0000Z/
/CKLN6.1.ER.000000T0000Z.170402T0800Z.170402T1230Z.NO/
1036 AM EDT SUN APR 2 2017
The Flood Warning is cancelled for
The Susquehanna River At Conklin.
* At 10 AM Sunday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Fell below flood stage at 8 AM Sunday.
* Forecast...The river will continue to fall to 10.6 feet by .
* Impact...At 12.0 feet...Flood stage. Alta, River and Lawrence Roads closed in
the Town of Conklin due to minor flooding. No homes are flooded at this river
stage. Valley park in Kirkwood takes on water.
&&
LAT...LON 4211 7587 4210 7582 4198 7572 4195 7558
4194 7574 4209 7587
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Apr 1, 1:59 PM EDT, 39 minutes earlier.
Area forecast discussion, Apr 1, 1:59 PM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 159 PM EDT Sat Apr 1 2017 .SYNOPSIS... A slow moving storm will pull off the Atlantic coast today, bringing an end to the precipitation. High pressure returns Sunday with milder weather and mostly sunny skies. && .NEAR TERM /THROUGH SUNDAY/... 11 AM update...Rivers have crested or are cresting below flood stage and since precip is ending, we don't foresee any near term hydro issues so are dropping the Flood Watch. However the overall pattern remains active and there are a couple systems in the longer range that will have to be closely monitored so will mention this in the HWO. 805 AM update...Still a band of precipitation affecting mainly areas from around I-81 eastward associated with deformation zone on the back edge of the storm system now to our east. This is falling as mainly snow over the higher elevations with rain or mixed rain/snow being seen in some of the lower elevation stations. Expect at most an inch or two of wet snow this morning mainly over the higher terrain before steadier precip ends by midday. For this reason, allowed Winter Weather Advisory to expire as we don't see the threat of freezing rain at this point. 310 AM update... A problematic low-level temperature profile over our eastern counties will keep the threat for some light freezing rain and snow in the forecast through early morning. Surface temperatures continue to hover around 32 or below to the east while a warm layer sits aloft. The HRRR forecasts the current stretched band of light precipitation over our central and western FA to shift eastward and fizzle over the next 3 to 6 hours. A moist northwest flow will continue this afternoon and tonight. A few light showers are possible through afternoon as temperatures slowly climb into the 40s. Clouds will remain thick overnight as the precipitation dries up. High pressure will bring milder temperatures and mostly sunny skies to the region on Sunday. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... Sunday night and Monday will be a dry period as surface high pressure will be in the vicinity Sunday night then move to the east coast on Monday. Clouds will increase on Monday as surface low pressure in the mid west deepens. Highs on Monday will range in the middle to upper 50s. Monday night...Low pressure will move from the Ohio valley into the eastern Great Lakes by Tuesday morning. Continued with categorical pops across the entire region and warm frontal boundary moves into the area. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Low pressure will track across the region on Tuesday bringing another widespread soaking rain. Gulf moisture may be brought into the system due to the upper level wave associated with it. With local rivers running fairly high more hydro issues could be possible. Behind system on Tuesday night enough cooling looks likely to bring the chance for both rain and snow showers. Wednesday looks to be the only dry day in the forecast with surface high pressure in the vicinity and ridging aloft. Wednesday night through Friday a slow moving low pressure system is expected to track into the central Great Lakes and become vertically stacked then slowly move into New England by next weekend. This system is associated with a deep upper level trough with possibly Gulf moisture being brought into the system. This system could produce another long soaking rain for the area from Thursday into Friday morning. Will advertise likely pops through the period for now. By Friday and Friday night the activity will become more showery with mixed rain/snow showers Friday night as cooler air builds in behind this feature. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Not much change through most of the TAF period for KITH/KBGM/KSYR/KRME. For KITH/KBGM, IFR cigs should predominate through tonight before deck lifts to MVFR Sunday morning then mixes out to a scattered deck. For KSYR/KRME, generally expect fuel alternate MVFR cigs through tonight into Sunday morning before deck lifts to high end MVFR for KRME and low VFR for KSYR. The remaining sites, KELM/KAVP, remain fuel alternate MVFR through this evening before drier air moves in overnight with a scattered VFR deck. Winds remain N/NW 5-10 knots or less through the TAF period. OUTLOOK... Sunday PM through Monday AM...Mainly VFR Monday PM through Tuesday...Good chance of rain and associated restrictions. Wednesday...mainly VFR. Thursday...good chance of rain and associated restrictions. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...DJP NEAR TERM...DJP/PCF SHORT TERM...RRM LONG TERM...RRM AVIATION...DJP/PCF
Hazardous weather outlook, Apr 1, 11:10 AM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 1110 AM EDT Sat Apr 1 2017 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-021515- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 1110 AM EDT Sat Apr 1 2017 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. We are monitoring two systems that could bring heavy rainfall next week. The first system will affect the area later Monday night into Tuesday. The second system will probably move into the region Thursday, possibly lingering through Friday. Details on specific rainfall amounts and areas of greatest impact are unclear at this juncture. Please stay tuned for later updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Jurewicz
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 9:16 PM EDT | River Flood Warning | BGM | Delaware | 24 hr |
Nearby
River Flood Warnings in Pennsylvania, 2017River Flood Warnings in New York, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.